Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 73, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 8, 2010, 3:09 PM CDT for Dent County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2010, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 8, 2010, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Dent County, MO
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
073
WGUS53 KSGF 082009
FFWSGF
MOC065-082300-
/O.NEW.KSGF.FF.W.0073.100708T2009Z-100708T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 600 PM CDT.
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE
MOVING ACROSS THE WARNED AREA. RADAR ESTIMATED THAT TWO TO
FOUR INCHES OF RAINFALL HAD FALLEN IN THE LESS THAN TWO HOURS
ACROSS PORTIONS OF NORTHEASTERN DENT COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE TT AT CROOKED CREEK JUST EAST OF SLIGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3758 9117 3762 9155 3779 9166 3779 9132
3778 9131 3771 9131 3770 9117 3769 9116
3759 9116
$$
WISE1 follow-up statement
211
WGUS73 KSGF 082252
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT THU JUL 8 2010
MOC065-082302-
/O.EXP.KSGF.FF.W.0073.000000T0000Z-100708T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-
552 PM CDT THU JUL 8 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR NORTHEASTERN
DENT COUNTY...
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM FRIDAY MORNING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3758 9117 3762 9155 3779 9166 3779 9132
3778 9131 3771 9131 3770 9117 3769 9116
3759 9116
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:38 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 8, 1:38 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 PM CDT THU JUL 8 2010
.SHORT TERM (TODAY THROUGH SATURDAY)...
HEAVY RAINFALL WITH THE CONTINUED POSSIBILITY OF FLASH FLOODING
REMAINS THE PRIMARY CONCERN FOR THE NEAR TERM FORECAST...WITH
IMPROVING CONDITIONS FOR THE WEEKEND.
THE STALLED FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE NORTHERN
PORTIONS OF THE CWA WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND A
FEW THUNDERSTORMS THROUGH THIS EVENING INTO FRIDAY MORNING. A
STEADY STREAM OF TROPICAL AIR WILL CONTINUE TO FLOW INTO THE AREA
AHEAD OF THIS BOUNDARY. PRECIPITABLE WATER VALUES IN EXCESS OF TWO
INCHES...HIGH FREEZING LEVELS...AND NEAR MOIST ADIABATIC LAPSE RATES
CONTINUE TO MARK AN ATMOSPHERE PRIMED FOR EFFICIENT RAINFALL
RATES. HIGH SURFACE DEWPOINTS IN THE MID 70S AND CLOUD COVER
OVERNIGHT WILL ALLOW LITTLE COOLING TONIGHT. LOWS IN THE LOWER TO
MID 70S ARE EXPECTED. AFTERNOON HIGHS TOMORROW WILL STRUGGLE TO
REACH THE MID 80S WITH EXTENSIVE CLOUD COVER AND PRECIPITATION.
TURNING TO THE WEST...A BROAD AREA OF RIDGING CONTINUES TO INTENSIFY
OVER THE FOUR CORNERS REGION WITH A SHORTWAVE TROUGH MOVING EAST OUT
OF COLORADO INTO KANSAS AND NEBRASKA. A SECOND SHORTWAVE TROUGH CAN
BE OBSERVED ON WATER VAPOR IMAGERY MOVING OUT OF SOUTHERN CANADA
INTO THE DAKOTAS. THESE TWO TROUGHS WILL WORK TO PROGRESS THE STALLED
FRONTAL BOUNDARY TO THE SOUTH AND EAST ON FRIDAY. POPS HAVE BEEN
SIGNIFICANTLY REDUCED BEYOND FRIDAY AFTERNOON AS PRECIPITATION WILL MOVE
SOUTH WITH THE FRONTAL BOUNDARY. THE RIDGE TO THE WEST WILL AMPLIFY
AND SUPPORT AN AREA OF HIGH PRESSURE AT THE SURFACE IN THE WAKE OF
THE PASSING SHORTWAVE TROUGHS.
NORTHERLY FLOW ON THE EASTERN PERIPHERY OF THE HIGH WILL BRING AN END
TO PRECIPITATION AND MOVE A DRYER AIRMASS INTO THE REGION FOR THE
WEEKEND. SKIES WILL BE MOSTLY CLEAR WITH AFTERNOON HIGHS WARMING
INTO THE MID 80S ON SATURDAY.
KARDELL
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...
UPPER LEVEL FLOW WILL BE OUT OF THE WEST TO NORTHWEST WHICH WILL
ALLOW ANOTHER SURFACE BOUNDARY TO MOVE THROUGH THE AREA LATE SUNDAY
INTO MONDAY. HAVE BUMPED UP POPS FOR SUNDAY NIGHT INTO MONDAY AS
THIS BOUNDARY MOVES THROUGH. MAY HAVE SOME LINGERING CONVECTION
ACROSS SOUTHERN MISSOURI INTO TUESDAY/TUESDAY EVENING TIME FRAME AND
WILL KEEP LOW POPS GOING THERE. TEMPS LOOK CLOSE TO NORMAL VALUES
ALTHOUGH HAVE TRIMMED BACK A BIT ON MONDAYS HIGHS WITH THE CLOUD
COVER/RAIN CHANCES INCREASING.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAFS...TROPICAL AIR MASS REMAINS IN PLACE ACROSS THE
AREA WITH A WEAK BOUNDARY AND UPPER DISTURBANCES INTERACTING WITH
THE RICH MOISTURE TO PRODUCE VERY HEAVY RAIN SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS. THE HEAVIER SHOWERS HAVE DROPPED
VISIBILITIES DOWN TO 1/2 MILE AT TIMES THIS MORNING. HEAVIEST
PRECIPITATION ON RADAR TAKING AIM AT SGF FOR THE ONSET OF THE 18Z
TAFS AND WILL DROP VISIBILITIES DOWN TO 1 MILE FOR THE FIRST
COUPLE OF HOURS. NEWER PRECIPITATION DEVELOPMENT HAS REMAINED EAST
OF THE JLN TAF AND WILL MAINLY KEEP THEIR FORECAST DRY FOR NOW
WITH VICINITY WORDING. CEILINGS WILL GENERALLY BE IN THE MVFR
RANGE BUT COULD SEE SOME IFR CONDITIONS WITH THE HEAVIER SHOWERS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 8, 12:36 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT THU JUL 8 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1236 PM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND TONIGHT AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE OUTLOOK AREA. AN ABNORMALLY HIGH AMOUNT OF MOISTURE IN THE ATMOSPHERE ALONG WITH THE SLOW MOVEMENT OF THE FRONTAL BOUNDARY WILL LEAD TO AN ELEVATED RISK OF FLASH FLOODING. VERY HIGH RAINFALL RATES...WHICH MAY EXCEED TWO INCHES PER HOUR IN SOME CASES...MAY RESULT IN A QUICKLY DEVELOPING FLASH FLOODING SCENARIO OVER SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS INTO FRIDAY MORNING. NO SEVERE STORMS ARE EXPECTED THROUGH TONIGHT DUE TO WEAK INSTABILITY AND WIND SHEAR. HOWEVER...A FEW STORMS MAY PRODUCE OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING... BEFORE SLOWLY ENDING FROM NORTHWEST TO SOUTHEAST FRIDAY AFTERNOON AND EVENING. AN ELEVATED RISK FOR FLASH FLOODING WILL CONTINUE INTO FRIDAY MORNING ACROSS THE OUTLOOK AREA. FLOODING MAY ALSO DEVELOP ON MAIN STEM RIVERS OVER THE NEXT COUPLE OF DAYS. THUNDERSTORMS WILL AGAIN BE POSSIBLE EARLY NEXT WEEK AS MULTIPLE UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. AFTERNOON HEAT INDICES IN THE MIDDLE AND UPPER 90S WILL ALSO BE POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KARDELL
In the hours before
Local storm report, Jul 8, 9:50 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD CARTHAGE 37.18N 94.31W
07/08/2010 JASPER MO NEWSPAPER
ROAD CLOSURES DUE TO FLOODING ON GARRISON STREET AT
INTERSECTIONS OF CENTRAL AND 4TH.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:32 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper | 7 hr |
| Jul 8, 10:17 AM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 4 hr |
| Jul 8, 1:14 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 4 hr |
| Jul 8, 6:58 PM CDT | Flash Flood Warning | SGF | Christian, Webster, Wright | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.